MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM RETROGRADE FEMORAL NAIL; Rod, Fixation, Intramedullary And Accessories

ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM RETROGRADE FEMORAL NAIL; Rod, Fixation, Intramedullary And Accessories
Catalog Number 47249436011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Impingement (4834)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial implantation (orif) due to a femoral bone fracture after involvement in a motor vehicle accident as part of a clinical study.Subsequently, the patient underwent an explantation of the nails and screws approximately seven (7) months post-implantation due to discomfort in deep flexion and potential impingement of the distal locking screws.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 47258407560; lot# d40460.Item# 47258405060; lot# j32679.Item# 47258403550; lot# f41483.Item# 47258403550; lot# f41443.Item# 47258700800; lot# l21537.G2: foreign - event occurred in the uk.H6: proposed component code - mechanical (g04) im nail.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER NATURAL NAIL SYSTEM RETROGRADE FEMORAL NAIL
Common Device Name
Rod, Fixation, Intramedullary And Accessories
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24745224
Report Number0001822565-2026-01022
Device Sequence Number21161907
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101622
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number47249436011
Device Lot Number66486731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer09/30/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age21 YR
Patient SexMale
Patient Weight196 LB